Discussions that mention bactrim

High & Low Blood Pressure board


I started this medicine about 2 weeks ago. It is my replacement for altace, 5mg/day (ACE), which I took for 3 years before having to stop it. I developed a severe cough and respiratory problems. I read that this is not uncommon for developing this notorious reaction, after years of taking the drug. I was started on altace after a heart attack. I also take 50mg of atenolol/day (beta blocker).

I read that when this cough appears to stop the ACE for 4 days. The literature said that if it was being caused by the ACE, it should stop. I tried this and the cough totally went away.

Here is another question for all of you that have taken many classes of drugs for high BP/heart disease....Not only did the cough stop, after the 4 day trial, but I felt great physically! I haved griped and complained about beta blockers, which I have taken for 4 years, but sometimes I really wonder which med I take hurts me the most (pertaining to side affects). I think it could just be the mixture of all the meds I take for heart disease. (timed released nitro=Imdur, beta blockers, Plavix and now Atacand.

Now I seem to have rheumatoid arthritis (after starting Atacand 2 weeks ago). All of my joints are aching and both of my middle finger knuckle joints are swollen and very painful on each hand. My muscles are aching also. I read where Atacand can cause arthralgia (joint pain), drug induced Lupus, and in rare cases rhabdomyolysis which can be lethal. Have any of you ever experienced any of these symptoms from an ARB?

I am also taking septra (Bactrim) which can also cause drug induced lupus and arthralgia. I am going to try stopping the antibiotic first.

Any comments or advice would be most appreciated :)
OY Brad,
You are a walking pharmacopaeia. :D

Atacand can cause back pain and joint pain but neither is common. I guess it;s time for another 4 day aversion trial...better make it 2 weeks.

I read back that you had problems with esophageal erosian from aspirin. IMHO Plavix is even WORSE than aspirin for inducing gastrointestinal bleeds. How long have you been taking it? Perhaps inter joint bleeds is a possible explanation for the arthritis.

I'm with you: after 30 years of one of these BP meds or another, I am beginning to think the way to feel best it to toss them all into the toilet and flush them to the fishes!
It can't be without consequence that when we stop one of these meds it feels so good to be alive. Mama Nature is telling us something here.

Ohhh, and Bactrim...how's your colon? :D:D

I am doing a trial on "just plain Cozaar" and no diuretic. I honestly think my numbers are slightly worse WITH the Cozaar than with nothing. More data needed. No other symptoms I think...well maybe nervousness, but then are things going on in my life at the moment!